Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 86, NWS Lake Charles, LA

April 29, 2011

NWS Lake Charles, LA issued this small craft advisory at Apr 29, 2011, 12:56 PM CDT. It took effect at Apr 29, 2011, 9:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 12:56 PM CDT (17:56 UTC)
In effect from
Apr 29, 2011, 9:00 PM CDT
Expired
Apr 30, 2011, 12:00 PM CDT
In force
15 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WHUS74 KLCH 291756
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1256 PM CDT FRI APR 29 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT ON THE COASTAL WATERS...

.SOUTHERLY WINDS OVER THE COASTAL WATERS WILL CONTINUE TO INCREASE
INTO TONIGHT AS LOW PRESSURE DEEPENS OVER THE SOUTHERN PLAINS AND
HIGH PRESSURE SITS OVER THE NORTHERN GULF. WINDS WILL INCREASE TO
AROUND 20 KNOTS BY LATE THIS EVENING AND LINGER THROUGH THE NIGHT.
WINDS WILL BEGIN RELAXING SATURDAY MORNING AS THE LOW SWEEPS
NORTHEAST TOWARD THE MISSISSIPPI VALLEY...LOOSENING THE GRADIENT
OVER THE NORTHWEST GULF.


GMZ450-452-455-470-472-475-300300-
/O.NEW.KLCH.SC.Y.0086.110430T0200Z-110430T1500Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1256 PM CDT FRI APR 29 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT SATURDAY. 


* WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

25
2 follow-up statements
183 
WHUS74 KLCH 300334
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1034 PM CDT FRI APR 29 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT ON THE COASTAL WATERS...

.SOUTHERLY WINDS OVER THE COASTAL WATERS WILL CONTINUE TO
INCREASE TONIGHT AS LOW PRESSURE DEEPENS OVER THE SOUTHERN PLAINS
AND HIGH PRESSURE SITS OVER THE NORTHERN GULF. WINDS WILL BEGIN
RELAXING SATURDAY MORNING AS THE LOW SWEEPS NORTHEAST TOWARD THE
MISSISSIPPI VALLEY... LOOSENING THE GRADIENT OVER THE NORTHWEST
GULF.

GMZ450-452-455-470-472-475-301500-
/O.CON.KLCH.SC.Y.0086.000000T0000Z-110430T1500Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1034 PM CDT FRI APR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY. 

* WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
851 
WHUS74 KLCH 300952
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 AM CDT SAT APR 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT ON THE COASTAL WATERS...

.STRONG SOUTHERLY WINDS WILL WEAKEN SOMEWHAT AS THE MORNING
PROGRESSES. STRONG HIGH PRESSURE TO OUR EAST HOWEVER...COMBINED
WITH LOW PRESSURE OVER THE SOUTH PLAINS WILL MAINTAIN A MODERATE
SOUTHERLY FLOW FOR THIS AFTERNOON AND INTO THE NEW WEEK.

GMZ450-452-455-470-472-475-301700-
/O.EXT.KLCH.SC.Y.0086.000000T0000Z-110430T1700Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
452 AM CDT SAT APR 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CDT TODAY. 

* WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 12:35 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 29, 12:35 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1235 PM CDT FRI APR 29 2011

.AVIATION...
HIGH PRESSURE MAINTAINING VFR CONDITIONS ACRS THE AREA...ALTHOUGH
WINDS WILL GRADUALLY BECOME MORE SERLY DURING THE AFTN AS THE
CENTER OF THE HIGH MOVES EAST OF THE AREA. OCCASIONAL GUSTS TO
AROUND 20 KT WILL BE POSSIBLE AT KBPT...KLCH AND AEX THIS AFTN.
LOW LEVEL MOISTURE RETURN WILL BEGIN TONIGHT...WITH MVFR CIGS
POSSIBLE LATE TONIGHT INTO EARLY SATURDAY MORNING. WINDS EXPECTED
TO STAY UP ENOUGH TONIGHT TO LIMIT FOG DEVELOPMENT. 24

&&

.PREV DISCUSSION... /ISSUED 1033 AM CDT FRI APR 29 2011/

DISCUSSION...
NO CHANGES OR UPDATES PLANNED THIS MORNING AS HIGH PRESSURE
REMAINS IN CONTROL WITH SRLY WINDS JUST USHERING IN SOME WARMER
AND SLIGHTLY MUGGIER CONDITIONS ALONG WITH JUST A FEW CLOUDS
POSSIBLE LATER THIS AFTERNOON.

MARINE...
OBSERVATIONS SHOW WINDS NOW PREVAILING IN THE 15-20 KNOT RANGE SO
INSERTED CAUTION HEADLINES FOR ALL COASTAL WATERS ZONES. WINDS ARE
EXPECTED TO INCREASE TO SCA CRITERIA THIS EVENING SO WENT AHEAD
AND ISSUED THE ADVISORY ATTM...VALID TIL TOMORROW MORNING FOR NOW.

25

PREV DISCUSSION... /ISSUED 642 AM CDT FRI APR 29 2011/

AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. GROUND FOG
CURRENTLY AT OUR TERMINAL OF ARA WILL RAPIDLY BURN OFF AFTER
SUNRISE. OTHERWISE...VFR CAN BE EXPECTED AT ALL SITES THROUGH
THIS EVENING. SKIES WILL REMAIN CLEAR WITH DRY HIGH PRESSURE IN
PLACE...WITH WINDS BECOMING SOUTHEAST LIGHT TO MODERATE.
INCREASING LOW LEVEL MOISTURE INCOMING FROM THE GULF WILL RESULT
IN STRATUS DEVELOPMENT LATER TONIGHT OVERSPREADING THE AREA WITHIN
MVFR.

MARCOTTE

PREV DISCUSSION... /ISSUED 338 AM CDT FRI APR 29 2011/

DISCUSSION...
ANOTHER TRANQUIL WEATHER START TO THE DAY WITH PLEASANT
TEMPERATURES IN THE 50S AND LIGHT WINDS AS SURFACE RIDGE IS
LOCATED ACROSS THE FORECAST AREA.

THIS SURFACE RIDGE WILL GRADUALLY MOVE OFF TO THE EAST TODAY
ALLOWING FOR RETURN FLOW OFF THE GULF TO RESUME. MOISTURE RETURN
WILL BE WEAK AT FIRST...SO SHOULD STILL BE A
COMFORTABLE...SEASONAL DAY.

NEXT UPPER LEVEL SYSTEM WILL MOVE OUT OF THE WEST OVER THE WEEKEND
AND INTO THE PLAINS STATES. THIS WILL ALLOW LOW PRESSURE TO FORM
OVER THE SOUTHERN PLAINS...WITH BREEZY SOUTHERLY WINDS OVER THE
FORECAST AREA THE RESULT. THIS WILL ALLOW MORE WARM AND HUMID
CONDITIONS TO RETURN.

A SURFACE COLD FRONT WILL MOVE SLOWLY TOWARD THE FORECAST AREA
LATE SUNDAY AND SUNDAY NIGHT...WHICH MAY PROVIDE A SLIGHT CHANCE
FOR SHOWERS AND THUNDERSTORMS OVER INTERIOR SECTIONS OF SOUTHEAST
TEXAS AND CENTRAL LOUISIANA.

THIS FRONT WILL IS DEPICTED AS MOVING SLOWER THROUGH THE FORECAST
AREA ON MONDAY AND WILL NOT CLEAR THE FORECAST AREA UNTIL DURING
THE DAY ON TUESDAY. BEST CHANCE FOR RAIN WITH THIS SYSTEM WILL BE
RIGHT ALONG AND BEHIND THE FRONT ON MONDAY NIGHT INTO TUESDAY.

BEHIND THE FRONT...ANOTHER COOL DOWN IS EXPECTED FOR THE MIDDLE
PART OF NEXT WEEK.

RUA

MARINE...
MAINLY LIGHT EASTERLY WINDS ARE OCCURRING OVER THE COASTAL WATERS
THIS EARLY MORNING AS HIGH PRESSURE IS LOCATED OVER THE REGION.
THIS HIGH WILL MOVE OFF TO THE EAST TODAY ALLOWING FOR LIGHT
SOUTHEAST WINDS TO RETURN.

THE SOUTHEAST WINDS WILL INCREASE TONIGHT WITH MODERATE TO STRONG
SOUTHERLY FLOW EXPECTED OVER THE WEEKEND AS LOW PRESSURE FORMS
OVER THE SOUTHERN PLAINS. SMALL CRAFT EXERCISE CAUTION OR SMALL
CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FROM TONIGHT INTO SUNDAY.

A COLD FRONT IS EXPECTED TO ENTER THE COASTAL WATERS LATE MONDAY
NIGHT INTO EARLY TUESDAY MORNING WITH A CHANCE FOR SHOWERS.
MODERATE TO STRONG OFFSHORE FLOW IS THEN EXPECTED BEHIND THE FRONT
DURING TUESDAY INTO EARLY WEDNESDAY.

RUA

FIRE WEATHER...
ALTHOUGH SOUTHEAST WINDS WILL DEVELOP TODAY AS HIGH PRESSURE MOVES
OFF TO THE EAST...A BIG SURGE OF LOW LEVEL GULF MOISTURE IS NOT
EXPECTED. THEREFORE...RELATIVELY DRY CONDITIONS WILL PREVAIL WITH
MINIMUM RELATIVE HUMIDITY VALUES IN THE AFTERNOON BETWEEN 25 AND
30 PERCENT...EXCEPT IN LOWER SOUTHEAST TEXAS WHERE RH VALUES WILL
BE IN THE 35 TO 40 PERCENT RANGE. DUE TO THE LOW RH VALUES...AND
RELATIVELY DRY GROUND CONDITIONS...WITH KEETCH-BYRAM VALUES ABOVE
400 IN LOUISIANA AND ABOVE 500 IN SOUTHEAST TEXAS...THERE WILL BE
AN ELEVATED FIRE DANGER TODAY. 20 FOOT SOUTHEAST WINDS WILL BE
AROUND 10 MPH...SO CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED.

20 FOOT SOUTHEAST WINDS WILL INCREASE ON SATURDAY TO AROUND 15 MPH
WITH HIGH GUSTS. THIS WILL ALLOW LOW LEVEL GULF MOISTURE TO SURGE
INTO THE FORECAST AREA...AND MIN AFTERNOON RH VALUES ARE EXPECTED
TO STAY ABOVE 50 PERCENT. THE EXPECTED GUSTY SOUTHEAST WINDS AND
DRY GROUND CONDITIONS WITH NO RAINFALL EXPECTED...WILL KEEP AN
ELEVATED FIRE DANGER ON SATURDAY.

THE NEXT CHANCE FOR SIGNIFICANT RAINFALL WILL BE ON MONDAY INTO
TUESDAY WITH AN EXPECTED COLD FRONTAL PASSAGE.

BURN BANS REMAIN IN PLACE FOR ALL OF THE SOUTHEAST TEXAS
COUNTIES...AND FOR CAMERON PARISH IN SOUTHWEST LOUISIANA.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  82  64  84  71 /   0   0  10  10
KBPT  81  66  85  72 /   0   0  10  10
KAEX  83  58  86  69 /   0   0  10  10
KLFT  82  61  85  71 /   0   0  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 10 AM CDT
     SATURDAY FOR COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM-COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON, LA OUT 20 NM-COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM-WATERS
     FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO
     60 NM-WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60
     NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL 9 PM CDT THIS EVENING FOR
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT
     20 NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM-WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM-WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Apr 29, 4:16 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
416 AM CDT FRI APR 29 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-301115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
416 AM CDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL RANGE FROM 25 TO 30
PERCENT. THIS COMBINED WITH THE RELATIVELY DRY GROUND CONDITIONS...WILL
PROVIDE AN ELEVATED FIRE DANGER. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SOUTHERLY WINDS WILL INCREASE OVER THE WEEKEND AND BECOME QUITE
BREEZY. THE NEXT CHANCE FOR RAIN WILL BE ON MONDAY INTO TUESDAY AS
A COLD FRONT MOVES THROUGH THE REGION. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-301115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
416 AM CDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SOUTHEAST WINDS WILL INCREASE TONIGHT WITH THE POSSIBILITY OF SMALL
CRAFT EXERCISE CAUTION CRITERIA OR SMALL CRAFT ADVISORY
CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MODERATE TO SOUTHERLY WINDS WILL CONTINUE OVER THE WEEKEND WITH
SMALL CRAFT EXERCISE CAUTION OR SMALL CRAFT ADVISORY CONDITIONS
PREVAILING. A COLD FRONT WILL MOVE ACROSS LATE MONDAY AND TUESDAY
WITH MODERATE OFFSHORE FLOW BEHIND IT. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.